Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 26, 2012, 8:01 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 8:01 PM EDT (00:01 UTC)
- Expired
- Jul 26, 2012, 8:49 PM EDT
- In force
- 48 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 88 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:57 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1843 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 13.3
The text
As transmitted, in the capitals the NWS used until 2016.
972
WUUS51 KOKX 270001
SVROKX
CTC011-270130-
/O.NEW.KOKX.SV.W.0058.120727T0001Z-120727T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
801 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 930 PM EDT...
* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEW BRITAIN TO DURHAM TO 6 MILES SOUTHWEST OF GUILFORD...AND
MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4142 7179 4140 7184 4132 7184 4133 7194
4129 7211 4132 7219 4128 7220 4128 7234
4138 7237 4142 7243 4144 7230 4153 7232
4152 7243 4159 7247 4159 7246 4160 7234
4164 7234 4171 7225 4167 7217 4164 7178
TIME...MOT...LOC 0000Z 285DEG 49KT 4166 7284 4143 7268
4121 7274
$$
MPS2 follow-up statements
597
WWUS51 KOKX 270036
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
836 PM EDT THU JUL 26 2012
CTC011-270130-
/O.CON.KOKX.SV.W.0058.000000T0000Z-120727T0130Z/
NEW LONDON CT-
836 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN NEW LONDON COUNTY...
AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALEM TO 8 MILES SOUTHEAST OF OLD LYME...OR ALONG A
LINE EXTENDING FROM SALEM TO PLUM ISLAND...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4140 7184 4132 7184 4133 7196 4131 7201
4131 7208 4129 7211 4132 7219 4128 7220
4128 7234 4143 7239 4144 7230 4151 7231
4153 7233 4153 7241 4155 7241 4152 7179
4142 7179
TIME...MOT...LOC 0036Z 278DEG 35KT 4145 7226 4121 7221
$$
MPS834
WWUS51 KOKX 270049
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
849 PM EDT THU JUL 26 2012
CTC011-270059-
/O.CAN.KOKX.SV.W.0058.000000T0000Z-120727T0130Z/
NEW LONDON CT-
849 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NEW LONDON COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4140 7184 4132 7184 4133 7196 4131 7201
4131 7208 4129 7211 4132 7219 4128 7220
4128 7234 4143 7239 4144 7230 4151 7231
4153 7233 4153 7241 4155 7241 4152 7179
4142 7179
TIME...MOT...LOC 0049Z 278DEG 35KT 4143 7209 4119 7204
$$
MPSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:07 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 26, 5:07 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT THU JUL 26 2012
.SYNOPSIS...
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS
EVENING INTO THE FIRST PART OF TONIGHT. A FRONTAL BOUNDARY BECOMES
NEARLY STATIONARY NORTH OF THE AREA FRIDAY MORNING...THEN SEVERAL
IMPULSES WILL AFFECT THE AREA FRIDAY AND FRIDAY NIGHT. LOW
PRESSURE WILL IMPACT THE AREA ON SATURDAY. HIGH PRESSURE RETURNS
FOR THE START OF THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
MAIN CONCERN THIS EVENING AND TONIGHT WILL BE AN AREA OF SHOWERS AND
THUNDERSTORMS SCHEDULED TO PUSH ACROSS THE AREA STARTING AROUND 22Z
AND LASTING THROUGH 05Z. HIGH CONFIDENCE OF TIMING OF STORMS.
THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A
SEVERE THUNDERSTORM WATCH UNTIL 11PM.
CLOUDS HAVE CLEARED OUT ACROSS A LARGE PORTION OF THE CWA AND WITH
RAPID HEATING...RAPID DESTABILIZATION OF THE ATMOSPHERE IS
UNDERWAY. CAPE VALUES ARE EXPECTED TO INCREASE TO 3000 J/KG AND BULK
SHEAR UP TO 40-45 KT.
THE MAIN THREATS WITH ANY STORMS WILL BE DAMAGING WINDS AND LARGE
HAIL...AS LINES AND CLUSTERS OF STORMS DEVELOP. IN ADDITION...AN
ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY IF ANY LINES OF
STORMS DEVELOP BREAKS IN THEM.
PRECIPITABLE WATER VALUES INCREASE TO 2 INCHES AS LOCALLY HEAVY
RAINFALL WILL BE LIKELY WITH LOCAL URBAN AND LOW LYING FLOODING
POSSIBLE.
AFTER MIDNIGHT...THE SHOWERS AND THUNDERSTORMS WILL DECREASE IN
COVERAGE...AND WILL CONTINUE TO CARRY AT LEAST CHANCE POPS IN THE
FORECAST.
THERE IS A HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING.
&&
.SHORT TERM /6 AM FRIDAY THROUGH 6 AM FRIDAY/...
AS LOW PRES OVER THE GULF OF MAIN DEPARTS...TRAILING COLD FRONT WILL
HOVER JUST NORTH OF THE AREA...AND THE LOCAL AREA SHOULD REMAIN IN
THE WARM SECTOR ON FRIDAY. HIGHS WILL TOP OFF IN THE UPPER 80S TO
LOWER 90S WITH SFC DEWPOINTS IN THE UPPER 60S TO LOWER 70S.
SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE REGION
DURING THE DAY...KEEPING SCATTERED SHOWERS AND THUNDERSTORMS IN THE
FORECAST THROUGHOUT THE DAY. SINCE THE AREA IS IN THE WARM
SECTOR...INSTABILITY LEVELS WILL REMAIN QUITE HIGH WITH CAPE VALUES
CLOSE TO 3000 J/KG AND A LIFTED INDEX OVER -6. WITH PWATS OVER
2"...LOCALLY HEAVY RAINFALL IS POSSIBLE. WILL GO AHEAD AND MENTION
GUSTY WINDS AND HEAVY RAIN IN THE FORECAST.
PRECIP TAPERS OFF FRIDAY NIGHT AS LOSS OF DIURNAL HEATING RESULTS IN
A MORE STABLE AIRMASS. SFC LOW PRES THEN MOVES TO AN AREA SOMEWHERE
ALONG THE EASTERN SEABOARD AS AN H5 TROUGH DIGS TOWARDS THE
APPALACHIANS. THERE ARE MODEL INCONSISTENCIES BETWEEN THE NAM AND
THE GFS...BUT FEEL CONFIDENT ENOUGH TO CARRY HIGH CHANCE POPS WITH
CLOUDY SKIES FOR SATURDAY. HIGH WILL TOP OFF IN THE LOW TO MID 80S
WITH TEMPS NEAR 90S IN/AROUND NYC.
THERE IS A MODERATE RISK OF RIP CURRENTS ON FRIDAY.
&&
.LONG TERM /FRIDAY THROUGH THURSDAY/...
UPPER TROUGH OVER THE NORTHEAST DEPARTS ON SUNDAY. WILL KEEP SLIGHT
CHANCE POPS IN THE FORECAST FOR ANY TSTMS THAT MAY DEVELOP WITH ITS
PASSAGE.
WITH THE EXCEPTION OF ISOLATED DIURNALLY DRIVEN CONVECTION EARLY
NEXT WEEK...FORECAST SHOULD REMAIN MAINLY DRY UNTIL NEXT TROUGH
APPROACHES. BETTER CHANCE MID WEEK.
AS FOR TEMPS...DO EXPECT NEAR TO SLIGHTLY ABOVE CLIMO TEMPS THROUGH
MUCH OF THE PERIOD...CLOSE TO MEX NUMBERS.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL APPROACH THIS EVENING AND THEN REMAIN OVER THE
AREA ON FRIDAY. A SQUALL LINE APPROACHES THE REGION AHEAD OF IT
FRO THIS EVENING.
MAINLY VFR OUTSIDE OF TSTM ACTIVITY...EXCEPT KISP AND KGON MAY
HAVE SOME STRATUS WITH CIGS AROUND 2000FT. SW WINDS OF 10 TO 15
KT...WITH OCCASIONAL GUSTS...AHEAD OF A CONVECTIVE LINE.
HIGH CONFIDENCE IN SQUALL LINE OVER CENTRAL PA/NY...MOVING EAST AT
AROUND 50 KT...AFFECTING THE NYC TERMINALS SOMETIME BETWEEN 23Z
AND 01Z. A BRIEF BURST OF 50+ KT WITH NW WIND SHIFT EXPECTED WITH
THE LINE. OTHERWISE A 1 HR PERIOD OF MVFR/IFR CONDS IN MODERATE
TO HEAVY RAIN AND FREQUENT LIGHTNING AS THE LINE PASSES THROUGH.
ISOLATED TSTMS POSSIBLE AHEAD OF THIS LINE.
CONDITIONS SHOULD IMPROVE FROM W TO E LATE THIS EVENING...THOUGH
SCATTERED SHOWERS MAY LINGER THROUGH 06-07Z.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-01Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT LIKELY AT THE
TERMINAL WITH TS.
KLGA FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-01Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT LIKELY AT THE
TERMINAL WITH TS.
KEWR FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-01Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT LIKELY AT THE
TERMINAL WITH TS.
KTEB FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-01Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT LIKELY AT THE
TERMINAL WITH TS.
KHPN FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-01Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT LIKELY AT THE
TERMINAL WITH TS.
KISP FCSTER COMMENTS: WIND GUSTS MAY BE OCCASIONAL INTO EARLY THIS
EVENING. HIGH CONFIDENCE IN TIMING OF SQUALL LINE OF TSTMS BETWEEN
23-02Z. BRIEF WIND SHIFT AND GUSTS TO 50+ KT POSSIBLE AT THE
TERMINAL WITH TS. OCCASIONAL 020FT CIGS INTO EARLY THIS EVENING.
OUTLOOK FOR 18Z FRI THROUGH TUESDAY...
.FRI AFTERNOON THROUGH TUE...MAINLY VFR...THOUGH OCCASIONAL SUB-
VFR PSBL IN AFTERNOON SHOWERS.
&&
.MARINE...
A WARM FRONT IS NOW NORTH OF THE AREA WATERS. SOUTHERLY WINDS HAVE
INCREASED WITH GUSTS BETWEEN 25 AND 30 KTS WITH SEAS AROUND 6 FT.
THEREFORE...WILL KEEP THE SMALL CRAFT ADVISORY GOING. WINDS AND SEAS
ARE EXPECTED TO REMAIN UP ON ALL THE WATERS THROUGH 03Z...THEN ON
THERE IS THE POTENTIAL FOR GUSTS OVER 35 KT WITH THUNDERSTORMS
MOVING THROUGH THIS EVENING INTO THE FIRST PART OF TONIGHT.
FLOW EXPECTED TO GRADUALLY WEAKEN OVERNIGHT...WITH SCA SEAS
CONTINUING.
SEAS ON THE OCEAN GRADUALLY SUBSIDE TO LESS THAN 5 FT ON
FRIDAY...BUT SEAS REMAIN UP ON THE EASTERN OCEAN WATERS THROUGH
FRIDAY NIGHT. SUB-SCA CONDS EXPECTED ON THE WATERS THIS WEEKEND.
WITH A WEAK PRESSURE REGIME...SUB-SCA CONDS EXPECTED THROUGH EARLY
NEXT WEEK.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS MOVING ACROSS THE CWA THIS EVENING AND
OVERNIGHT WILL PRODUCE FROM A HALF INCH TO ONE AND ONE HALF INCHES
OF QPF...WITH THE HIGHER AMOUNTS ACROSS THE LOWER HUDSON VALLEY AND
INTO SOUTHWESTERN CONNECTICUT. A FEW LOCALLY HIGHER AMOUNTS OF 2 TO
2.5 INCHES CAN NOT BE RULED OUT IN AREA OF THE HEAVIEST RAINFALL.
LOCALIZED MINOR URBAN AND POOR DRAINAGE FLOODING IS LIKELY IN AREAS
OF THE HEAVIEST RAINFALL.
ADDITIONAL RAINFALL POSSIBLE FRIDAY INTO SATURDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353-355.
&&
SYNOPSIS...BC/MPS
NEAR TERM...BC/MET/PW
SHORT TERM...MPS
LONG TERM...MPS/PW
AVIATION...
MARINE...BC/MPS
HYDROLOGY...BC/MPSHazardous weather outlook, Jul 26, 4:07 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 407 PM EDT THU JUL 26 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-272015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 407 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 527 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-272015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 407 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 527 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-272015- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 407 PM EDT THU JUL 26 2012 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 527 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 26, 7:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
712 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG FRANKLIN LAKES 41.01N 74.21W
07/26/2012 BERGEN NJ TRAINED SPOTTER
1 FOOT DIAMETER TREE DOWN ON PULIS AVE
&&
PICCALocal storm report, Jul 26, 7:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
716 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG 1 ESE NORTH CASTLE 41.14N 73.67W
07/26/2012 WESTCHESTER NY TRAINED SPOTTER
TREE DOWN ON WIRES ALONG BANKSVILLE RD
&&
PICCALocal storm report, Jul 26, 7:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
722 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG GREENWICH 41.03N 73.63W
07/26/2012 FAIRFIELD CT TRAINED SPOTTER
TREE DOWN ON ROUND HILL ROAD
&&
DHLocal storm report, Jul 26, 7:25 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
725 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 1 SW RIDGEFIELD 41.27N 73.51W
07/26/2012 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON HOME ON WEST LN
&&
PICCALocal storm report, Jul 26, 7:28 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
728 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG SOMERS 41.33N 73.69W
07/26/2012 WESTCHESTER NY FIRE DEPT/RESCUE
MULTIPLE TREES AND WIRES DOWN AROUND TOWN
&&
PICCALocal storm report, Jul 26, 7:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
737 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG PURDYS 41.33N 73.66W
07/26/2012 WESTCHESTER NY PUBLIC
TREE DOWN ON CAR ON ROUTE 22
&&
PICCAThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:27 PM EDT | Special Weather Statement | OKX | 33 min | |
| Jul 26, 8:44 PM EDT | Special Weather Statement | OKX | 46 min | |
| Jul 27, 4:01 PM EDT | Special Weather Statement | OKX | 59 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.